Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Associahedra, cellular $ W$-construction and products of $ A_\infty$-algebras


Authors: Martin Markl and Steve Shnider
Journal: Trans. Amer. Math. Soc. 358 (2006), 2353-2372
MSC (2000): Primary 18D50, 55U99
DOI: https://doi.org/10.1090/S0002-9947-05-04006-7
Published electronically: December 20, 2005
MathSciNet review: 2204035
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The aim of this paper is to construct a functorial tensor product of $ A_\infty$-algebras or, equivalently, an explicit diagonal for the operad of cellular chains, over the integers, of the Stasheff associahedron. These constructions in fact already appeared (Saneblidze and Umble, 2000 and 2002); we will try to give a more conceptual presentation. We also prove that there does not exist a coassociative diagonal.


References [Enhancements On Off] (What's this?)

  • 1. J.M. Boardman and R.M. Vogt.
    Homotopy Invariant Algebraic Structures on Topological Spaces.
    Springer-Verlag, 1973. MR 0420609 (54:8623a)
  • 2. M.R. Gaberdiel and B. Zwiebach.
    Tensor constructions of open string theories I: Foundations.
    Nucl. Phys. B, 505(3):569-624, 1997. MR 1490781 (99m:81185a)
  • 3. E. Getzler and J.D.S. Jones.
    Operads, homotopy algebra, and iterated integrals for double loop spaces.
    Preprint hep-th/9403055, March 1994.
  • 4. M. Kontsevich and Y. Soibelman.
    Homological mirror symmetry and torus fibrations.
    Preprint math.SG/0011041, November 2000.
  • 5. M. Markl.
    A cohomology theory for $ A(m)$-algebras and applications.
    J. Pure Appl. Algebra, 83:141-175, 1992. MR 1191090 (94a:18012)
  • 6. M. Markl.
    Models for operads.
    Comm. Algebra, 24(4):1471-1500, 1996. MR 1380606 (96m:18012)
  • 7. M. Markl.
    Homotopy algebras are homotopy algebras.
    Forum Mathematicum, 16(1):129-160, 2004. MR 2034546 (2004k:18010)
  • 8. M. Markl, S. Shnider, and J. D. Stasheff.
    Operads in Algebra, Topology and Physics, volume 96 of Mathematical Surveys and Monographs.
    American Mathematical Society, Providence, Rhode Island, 2002. MR 1898414 (2003f:18011)
  • 9. S. Saneblidze and R. Umble.
    A diagonal on the associahedra.
    Preprint math.AT/0011065, November 2000.
  • 10. S. Saneblidze and R. Umble.
    Diagonals on the permutahedra, multiplihedra and associahedra. Homology, Homotopy and Applications, 6(1):363-411, 2004. MR 2118493 (2005j:55023)
  • 11. J.-P. Serre.
    Homologie singuliére des espaces fibreés.
    Ann. of Math., 54:425-505, 1951.
    In French. MR 0045386 (13:574g)
  • 12. A. Tonks.
    Relating the associahedron and the permutohedron.
    In J.L. Loday, J.D Stasheff, and A.A. Voronov, editors, Operads: Proceedings of Renaissance Conferences, volume 202 of Contemporary Math., pages 33-36. Amer. Math. Soc., 1997. MR 1436915 (98c:52015)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 18D50, 55U99

Retrieve articles in all journals with MSC (2000): 18D50, 55U99


Additional Information

Martin Markl
Affiliation: Mathematical Institute, Academy of Sciences of the Czech Republic, Žitná 25, 115 67 Prague 1, The Czech Republic
Email: markl@math.cas.cz

Steve Shnider
Affiliation: Department of Mathematics, Bar Ilan University, Ramat Gan, Israel
Email: shnider@macs.biu.ac.il

DOI: https://doi.org/10.1090/S0002-9947-05-04006-7
Received by editor(s): January 5, 2004
Published electronically: December 20, 2005
Additional Notes: The first author was supported by the grant GA ČR 201/02/1390
The second author was supported by the Israel Academy of Sciences
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society